Aa
A
A
Close
Avatar_universal
Help! I stopped Cymbalta and Wellbutrin cold turkey
I have been taking cymbalta(60mg) and wellbutrin (200mg) daily for 3 years.  I decided I was tired of taking it, it didn't seem to be helping me anymore, and I was tired of the expense.  I quit wellbutrin cold turkey about a 5 days ago and I quit cymbalta cold turkey 3 days ago.  I now feel like I am losing my mind.  I have been feeling and acting somewhat manic.  I have felt kind of 'hi' and  actually like it. Problem is I am now recognizing that I am irritable and can be "hi' and happy one minute and then I will "snap" at a family member the next.  I've also realized that some of the things I'm now doing are stupid -- like driving too fast.  At one point I felt like driving right off the highway to make the chaos in my head stop swirling.  My brain feels awash in pins and needles and I can't focus or concentrate on anything.  I'm going a mile a minute and can't calm down.  I have been startled by things that aren't even really there.  I was walking down the hall at work yesterday and jumped out of the way of a door that was swinging open and was going to hit me ---- the door didn't open and never was opening - but I "saw it".  What is wrong with me?  Is this new mental illness symptoms or just my body flippin out from going off the meds?
Cancel
3 Answers
Page 1 of 1
633284_tn?1271718018
Hi there I am no professional but you should not have quit cold turkey...especially since you have been taking it for 3 years you should have consulted your doctor and started to wean yourself off...your body pretty much is going into shock 3 years is quite a bit of time and to just up and quit...I think you should consult your doctor and talk about options for you if you are not happy with your medication...I hope this helps and take care of yourself and obviuosly your meds were helpin in s0ome way did you used to be this way b4 you took your meds if so then they were doing there job but if you are not happy with the way you feel on them you need to talk to a doctor not quit cold turky! I wish the best of luck to you and you find something that works and fits your life style!
Comment
Cancel
633284_tn?1271718018
Comment
Comment
Submit Comment
Avatar_universal
Here's what you can do if you want -- go back on the meds at the last dose at which you felt fine, and do this correctly, which is to taper slowly.  You'd probably want to do it one med at a time, but consult a psychiatrist who knows how to do this.  Otherwise, you just have to tough it out and hope it goes away.  You are suffering classic withdrawal symptoms.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
480448_tn?1426952138
I second what paxiled said.  You are experiencing a withdrawal syndrome, which, for most meds like these, can be quite significant.  To make matters worse, you stopped taking TWO meds abruptly.

You need to consult with the prescribing doctor ASAP. Most likely...you will have to go back to your most recent dosage, then taper gradually.  Unfortunately, that will probably cause even worse symptpms for a short duration, but in the long run, it will ease the symptoms for you.  Especially since you are acting careless and could end up hurting yourself or someone else.

Good luck to you....hopefully this will be a learning experience for you to NEVER stop taking ANY medication without first discussing it with your doctor!
Comment
Cancel
480448_tn?1426952138
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Help! I stopped Cymbalta and Wellbutrin cold turkey
Submit Answer
A
A
Recent Activity
4059843_tn?1454481984
Blank
mishymoshymarcy Breathing in, breathing out... Comment
1 hr ago
4059843_tn?1454481984
Blank
mishymoshymarcy commented on need a title -
2 hrs ago
296076_tn?1371338074
Blank
melimeli commented on Jewels63's status
5 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
675718_tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar_m_tn
Blank
LRon
MI
Avatar_m_tn
Blank
michigan07
973741_tn?1342346373
Blank
specialmom
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
675718_tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar_m_tn
Blank
LRon
MI
Avatar_m_tn
Blank
michigan07
973741_tn?1342346373
Blank
specialmom